Alert archive / Oregon / High Wind Warnings in 2009

High Wind Warning 7, NWS Medford, OR

November 18, 2009Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 18, 2009, 1:24 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 19, 2009, 4:00 PM PST. It was in force for 16 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 18, 2009, 1:24 PM PST (21:24 UTC)
In effect from
Nov 19, 2009, 4:00 PM PST
Expired
Nov 20, 2009, 7:38 AM PST
In force
16 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 20, 1:00 AM PSTNON-TSTM WND DMG8 Nne Powers, OR2 PIECES OF 2 FEET BY 10 FEET HEAVY TIN ROOFING BLOWN OVER. LOCATION IS INLAND FROM THE COAST.
Nov 20, 5:04 AM PSTHEAVY RAIN 1.424 Ne Gold Beach, OR12 HOUR PERIOD FROM 5 PM TO 5 AM.
Nov 20, 6:22 AM PSTHEAVY RAIN 1.81N Brookings, ORMEASURED SINCE MIDNIGHT.
Nov 20, 6:53 AM PSTHEAVY RAIN 1.49N Langlois, ORMEASURED FROM 1 AM TO 7 AM.
Nov 20, 7:10 AM PSTHEAVY RAIN 0.981 Wnw Coos Bay, ORSINCE MIDNIGHT.
Nov 20, 7:41 AM PSTHEAVY RAIN 1.925 Nnw Brookings, ORMEASURED SINCE LATE LAST NIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 182124
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
124 PM PST WED NOV 18 2009

...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

.ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST THURSDAY WITH
WINDS INCREASING THROUGH THE DAY AND OVERNIGHT NIGHT. THE STRONGEST 
WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE THURSDAY NIGHT
INTO EARLY FRIDAY MORNING.

ORZ021-022-190530-
/O.UPG.KMFR.HW.A.0005.091119T2000Z-091120T1200Z/
/O.NEW.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
124 PM PST WED NOV 18 2009

...HIGH WIND WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST
FRIDAY. THIS WARNING HAS REPLACED THE HIGH WIND WATCH.

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THURSDAY
AFTERNOON. WINDS WILL INCREASE FURTHER THURSDAY NIGHT TO 40 TO 60
MPH WITH GUSTS 60 TO 80 MPH...AND LOCALLY STRONGER AT THE
HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING
WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH
GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY
RAINFALL...AS THE FRONT MOVES THROUGH. WINDS ARE THEN EXPECTED TO
FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

BTL
5 follow-up statements
000 
WWUS76 KMFR 190502
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 PM PST WED NOV 18 2009

...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

.ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST THURSDAY WITH
WINDS INCREASING THROUGH THE DAY AND THURSDAY NIGHT. THE STRONGEST
WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE THURSDAY NIGHT
INTO EARLY FRIDAY MORNING.

ORZ021-022-191315-
/O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
902 PM PST WED NOV 18 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THURSDAY TO
   10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THURSDAY TO 10 AM
PST FRIDAY. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THURSDAY
AFTERNOON. WINDS WILL INCREASE FURTHER THURSDAY NIGHT TO 40 TO
60 MPH WITH GUSTS 60 TO 80 MPH...AND LOCALLY STRONGER AT THE
HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING
WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH
GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY RAINFALL...
AS THE FRONT MOVES THROUGH. WINDS ARE THEN EXPECTED TO FALL BELOW
WARNING THRESHOLDS BY LATE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

STOCKTON
000 
WWUS76 KMFR 191153
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
353 AM PST THU NOV 19 2009

...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THIS AFTERNOON
THROUGH FRIDAY MORNING...

.ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST TODAY WITH
WINDS INCREASING THROUGH THE DAY INTO TONIGHT. THE STRONGEST WINDS
WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE TONIGHT INTO EARLY
FRIDAY MORNING.

ORZ021-022-192330-
/O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
353 AM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THIS AFTERNOON.
WINDS WILL INCREASE FURTHER TONIGHT TO 40 TO 60 MPH WITH GUSTS 60
TO 80 MPH...STRONGEST AT THE HEADLANDS...JUST AHEAD OF A STRONG
COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE SOUTHWEST AND
WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND WILL BE
ACCOMPANIED BY HEAVY RAINFALL AS THE FRONT MOVES THROUGH. WINDS
ARE EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

DW
000 
WWUS76 KMFR 191955
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1155 AM PST THU NOV 19 2009

...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THIS
AFTERNOON THROUGH FRIDAY MORNING...

.ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST TODAY WITH
WINDS INCREASING THROUGH THE DAY INTO TONIGHT. THE STRONGEST
WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE TONIGHT INTO
EARLY FRIDAY MORNING.

ORZ021-022-201300-
/O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1155 AM PST THU NOV 19 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THIS AFTERNOON.
WINDS WILL INCREASE FURTHER TONIGHT TO 40 TO 60 MPH WITH GUSTS
60 TO 80 MPH...STRONGEST AT THE HEADLANDS...JUST AHEAD OF A
STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE
SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND
WILL BE ACCOMPANIED BY HEAVY RAINFALL AS THE FRONT MOVES THROUGH.
WINDS ARE EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-201300-
/O.NEW.KMFR.WI.Y.0015.091120T0300Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1155 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
FRIDAY. 

A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA TONIGHT AND WILL
GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA
VALLEY TONIGHT INTO FRIDAY MORNING WITH GUSTS TO 45 TO 55 MPH...ESPECIALLY
NEAR THE TOWN OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA LATE FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ031-201300-
/O.NEW.KMFR.WI.Y.0015.091120T0600Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
1155 AM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
FRIDAY. 

A COLD FRONT WILL APPROACH THE COAST TONIGHT AND WILL GENERATE
SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH IN THE HIGHER
TERRAIN OF LAKE AND MODOC COUNTIES LATE TONIGHT INTO FRIDAY WITH
GUSTS TO 45 TO 60 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA
FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER
LAKE...PARTICULARLY ALONG HIGHWAY 31. 

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER
MOUNTAINS...ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NK/BL
000 
WWUS76 KMFR 201218
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
418 AM PST FRI NOV 20 2009

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE
INLAND TODAY WITH GUSTY SOUTHERLY WINDS.

ORZ021-022-201800-
/O.CON.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
418 AM PST FRI NOV 20 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ALONG
AND NEAR THE COAST EARLY THIS MORNING WILL SHIFT TO THE SOUTHWEST AND
DECREASE BEHIND A COLD FRONT. WINDS ARE STRONGEST AT HEADLANDS.
CAPE BLANCO OVERNIGHT REACHED A PEAK OF 66 MPH WITH GUSTS TO 78
MPH. WHILE FLYNN PRAIRIE IN CURRY COUNTY HAS MEASURED WINDS OF 34
MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-201800-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
418 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

WINDS WILL REACH A PEAK AS A STRONG COLD FRONT FRONT PASSES LATE THIS
MORNING. THIS WILL GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40
MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH...STRONGEST
ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ031-201800-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
418 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL
BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON.
THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40
MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS
AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND
SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31.

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...
ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DW
000 
WWUS76 KMFR 201538
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
738 AM PST FRI NOV 20 2009

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE
INLAND TODAY WITH GUSTY SOUTHERLY WINDS.

ORZ021-022-201645-
/O.CAN.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
738 AM PST FRI NOV 20 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS PUSHED EAST OF THE COAST AND WIND HAS
DIMINISHED.

$$

CAZ081-201800-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
738 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

A COLD FRONT HAS GENERATED SUSTAINED SOUTHERLY WINDS OF
30 TO 40 MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH...
STRONGEST ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL
DIMINISH BELOW ADVISORY CRITERIA BEHIND THE FRONT...LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ031-210000-
/O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
738 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS
WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON.
THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO
40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH
THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA FRIDAY AFTERNOON.

WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND
SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31.

IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...
ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 18, 9:01 AM PST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 18, 9:01 AM PST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 AM PST WED NOV 18 2009

.UPDATE...
AN UPDATE WILL BE ISSUED TO TODAY AND TONIGHTS FORECAST TO LOWER
PRECIPITATION POSSIBILITIES ACROSS THE AREA AND TO DECREASE CLOUD
COVER. ADDITIONALLY...SOME FOG WILL BE ADDED TO THE WEST SIDE
VALLEYS TONIGHT DUE TO THE SLOWER TIMING OF THE FRONT OFFSHORE.

THE REST OF TODAY WILL BE SPENT ASSESSING THE NEED FOR HEADLINES
WITH THE THURSDAY AND FRIDAY FRONTAL SYSTEM. CURRENT EXPECTATIONS
ARE THAT AT LEAST SNOW ADVISORY WILL BE NEEDED FOR THE MOUNT SHASTA
AREA FOR THAT TIME FRAME. LUTZ

&&

.AVIATION...
AREAS OF FOG AND LOW CLOUDS ARE PRESENT ACROSS SOME WEST SIDE
VALLEYS THIS MORNING. DUE TO MARGINAL STABILITY...THESE ARE
EXPECTED TO LIFT OUT TO VFR CONDITIONS THROUGH THE MORNING.
A FEW SHOWERS ACROSS MAINLY THE HIGHER TERRAIN OF THE WEST SIDE
AND ALONG THE OREGON CASCADES WILL LEAD TO SOME PARTIAL TERRAIN
OBSCURATIONS THIS MORNING. VFR CONDITIONS ARE EXPECTED AT ALL
VALLEY AREAS THIS AFTERNOON...THOUGH SOME MOUNTAIN AREAS WILL HAVE
SOME PARTIAL TERRAIN OBSCURATIONS. TONIGHT MVFR CONDITIONS WILL
AFFECT THE COAST. LIFR AND IFR FOG AND LOW CLOUDS WILL BE POSSIBLE
IN THE WEST SIDE VALLEYS AGAIN TONIGHT. LUTZ

&&

.PREV DISCUSSION... /ISSUED 300 AM PST WED NOV 18 2009/

DISCUSSION...

WITH THE COLD TROUGH NOW OVER US SHIFTING EAST AND A WARM
FRONT APPROACHING MOST SHOWERS WILL END THIS MORNING. WINDS
WILL PICK UP A BIT AHEAD OF A COLD FRONT TONIGHT ALONG THE
COAST BUT THE FRONT WILL RETREAT NORTHWARD BEFORE REACHING
THE COAST. BUT THE NORTH BEND AREA COULD RECEIVE LIGHT RAIN.
THE COLD FRONT PIVOTS JUST NORTH OF NORTH BEND THURSDAY
NIGHT SWINGING THE SOUTH END OF THE FRONT TO THE COAST.
AS THIS HAPPENS THE UPPER TROUGH DIGS SOUTHWARD AND WINDS
INCREASE TO 40 TO 50 MPH AT THE COAST.

THE FRONT MOVES ACROSS THE AREA FRIDAY. SNOW LEVELS DROP TO
AROUND 2500 FEET BY SATURDAY MORNING. ANOTHER FRONT FOLLOWS
QUICKLY ARRIVING SATURDAY NIGHT.

SUNDAY WILL BE RELATIVELY DRY THEN ANOTHER COLD FRONT ARRIVES
NEXT MONDAY. ALL IN ALL THE PATTERN REMAINS VERY ACTIVE WITH
A SERIES OF FAST MOVING FRONTS.

AVIATION...AREAS OF MVFR CIGS IN WIDELY SCATTERED SHOWERS WITH
ISOLATED IFR CIGS/VSBYS IN SOME VALLEYS WILL PERSIST THROUGH THE
MORNING ON THE WEST SIDE...WHILE IT WILL BE GENERALLY VFR EAST
OF THE CASCADES. CONDITIONS WILL IMPROVE TO VFR EVERYWHERE
IN THE AFTERNOON. TONIGHT HIGH CLOUDS SPREAD OVER THE REGION
WHILE MVFR OVC DECKS WILL FORM IN WESTERN VALLEYS WITH RIDGES
OBSCURED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING FROM 10 PM THIS EVENING TO 10
     AM PST FRIDAY FOR PZZ350-PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY FOR
     PZZ370-PZZ376.

BTL/MO
Hazardous weather outlook, Nov 18, 4:08 AM PST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST WED NOV 18 2009

ORZ021-022-191200-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
408 AM PST WED NOV 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF WEDNESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

In the hours before

Local storm report, Nov 18, 8:33 AM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
833 AM PST WED NOV 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     HEAVY RAIN       2 NNE SELMA             42.30N 123.59W
11/18/2009  M1.05 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL FROM 8AM TUESDAY TO 8AM WEDNESDAY.

&&

SPENCER
Local storm report, Nov 18, 1:20 PM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
120 PM PST WED NOV 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     NON-TSTM WND DMG COQUILLE                43.18N 124.18W
11/17/2009                   COOS               OR   UTILITY COMPANY

            TREES BLOWN OVER ONTO POWER LINES. 3,500 HOME WITHOUT
            POWER UNTIL AROUND 654 AM.

&&

SVEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:09 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
Nov 18, 2:57 PM PSTSmall Craft Advisory for WindsMFR19 hr

Nearby

High Wind Warnings in Oregon, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.